Alert archive / Wyoming / High Wind Watches in 2016
High Wind Watch 5, NWS Cheyenne, WY
NWS Cheyenne, WY issued this high wind watch at Feb 5, 2016, 1:35 AM MST for 4 counties in Wyoming. It took effect at Feb 6, 2016, 8:00 AM MST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Feb 5, 2016, 1:35 AM MST (08:35 UTC)
- In effect from
- Feb 6, 2016, 8:00 AM MST
- Expired
- Feb 6, 2016, 2:04 AM MST
- In force
- Issued by
- NWS Cheyenne, WY
Counties Albany County, WY, Carbon County, WY, Converse County, WY, Platte County, WY
The radar
The Cheyenne radar (KCYS), 134 km from the middle of the area, began a volume at 08:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Riverton, WY (KRIW), launched 00:00Z, 8.6 hours before the alert went out and 239 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1973 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 5 m²/s²
- 0-3 km storm-relative helicity
- -62 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
063 WWUS75 KCYS 050835 NPWCYS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHEYENNE WY 135 AM MST FRI FEB 5 2016 ...STRONG WINDS WILL RETURN TO THE WIND CORRIDORS OF SOUTHEAST WYOMING TONIGHT AND PERSIST INTO SATURDAY EVENING... WYZ106-110-116-117-060000- /O.UPG.KCYS.HW.A.0004.160206T0000Z-160207T0000Z/ /O.NEW.KCYS.HW.W.0004.160206T0300Z-160207T0600Z/ CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY- NORTH SNOWY RANGE FOOTHILLS-SOUTH LARAMIE RANGE- SOUTH LARAMIE RANGE FOOTHILLS- INCLUDING THE CITIES OF...BORDEAUX...ARLINGTON...ELK MOUNTAIN... VEDAUWOO...BUFORD...PUMPKIN VINE...HORSE CREEK...HARRIMAN... WHITAKER 135 AM MST FRI FEB 5 2016 ...HIGH WIND WARNING IN EFFECT FROM 8 PM THIS EVENING TO 11 PM MST SATURDAY... THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 8 PM THIS EVENING TO 11 PM MST SATURDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. * TIMING...8 PM TONIGHT THROUGH 11 PM SATURDAY. THE STRONGEST WINDS ARE EXPECTED SATURDAY MORNING. * WINDS...WEST TO SOUTHWEST 40 TO 50 MPH WITH GUSTS TO 75 MPH. WITH RECENT SNOW FALL...THESE WINDS COULD COMBINE WITH BLOWING SNOW TO CREATE SLICK ROADS AND REDUCED VISIBILITIES. * IMPACTS...MAINLY TO TRANSPORTATION. TRAVEL WILL BE HAZARDOUS TO LIGHT WEIGHT AND HIGH PROFILE VEHICLES...ESPECIALLY ON NORTH TO SOUTH ORIENTED ROADWAYS. THERE WILL BE AN ENHANCED RISK FOR VEHICLE BLOW OVERS...ESPECIALLY NEAR ARLINGTON AND BORDEAUX AND THE INTERSTATE 80 SUMMIT BETWEEN LARAMIE AND CHEYENNE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. FOR DETAILED ROAD AND TRAVEL CONDITIONS IN WYOMING AND NEBRASKA...DIAL 5 1 1. && $$ WYZ101-104-105-107-109-115-060000- /O.NEW.KCYS.HW.A.0005.160206T1500Z-160207T0600Z/ CONVERSE COUNTY LOWER ELEVATIONS-FERRIS/SEMINOE/SHIRLEY MOUNTAINS- SHIRLEY BASIN-EAST PLATTE COUNTY-CENTRAL CARBON COUNTY- LARAMIE VALLEY- INCLUDING THE CITIES OF...DOUGLAS...GLENROCK...MUDDY GAP... MEDICINE BOW...GLENDO...WHEATLAND...CHUGWATER...GUERNSEY... RAWLINS...SINCLAIR...HANNA...LARAMIE 135 AM MST FRI FEB 5 2016 ...HIGH WIND WATCH IN EFFECT FROM SATURDAY MORNING THROUGH SATURDAY EVENING... THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A HIGH WIND WATCH...WHICH IS IN EFFECT FROM SATURDAY MORNING THROUGH SATURDAY EVENING. * TIMING...8 AM SATURDAY THROUGH 11 PM SATURDAY NIGHT * WINDS...WESTERLY WINDS OF 40 TO 45 MPH GUSTING TO 60 MPH. WITH RECENT SNOW FALL...THESE WINDS COULD COMBINE WITH BLOWING SNOW TO CREATE SLICK ROADS AND REDUCED VISIBILITIES. * IMPACTS...MAINLY TO TRANSPORTATION. TRAVEL MAY BE HAZARDOUS TO LIGHT WEIGHT AND HIGH PROFILE VEHICLES...ESPECIALLY ON NORTH TO SOUTH ORIENTED ROADWAYS. THERE WILL BE AN ENHANCED RISK FOR VEHICLE BLOW OVERS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$
2 follow-up statements
979 WWUS75 KCYS 052042 NPWCYS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHEYENNE WY 142 PM MST FRI FEB 5 2016 ...STRONG WINDS WILL RETURN TO THE WIND CORRIDORS OF SOUTHEAST WYOMING TONIGHT AND PERSIST INTO SATURDAY EVENING... WYZ106-110-116-117-061200- /O.CON.KCYS.HW.W.0004.160206T0300Z-160207T0600Z/ CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY- NORTH SNOWY RANGE FOOTHILLS-SOUTH LARAMIE RANGE- SOUTH LARAMIE RANGE FOOTHILLS- INCLUDING THE CITIES OF...BORDEAUX...ARLINGTON...ELK MOUNTAIN... VEDAUWOO...BUFORD...PUMPKIN VINE...HORSE CREEK...HARRIMAN... WHITAKER 142 PM MST FRI FEB 5 2016 ...HIGH WIND WARNING REMAINS IN EFFECT FROM 8 PM THIS EVENING TO 11 PM MST SATURDAY... * TIMING...8 PM TONIGHT THROUGH 11 PM SATURDAY. THE STRONGEST WINDS ARE EXPECTED SATURDAY MORNING. * WINDS...WEST TO SOUTHWEST 40 TO 50 MPH WITH GUSTS TO 75 MPH. WITH RECENT SNOWFALL...THESE WINDS COULD COMBINE WITH BLOWING SNOW TO CREATE SLICK ROADS AND REDUCED VISIBILITIES. * IMPACTS...MAINLY TO TRANSPORTATION. TRAVEL WILL BE HAZARDOUS TO LIGHT WEIGHT AND HIGH PROFILE VEHICLES...ESPECIALLY ON NORTH TO SOUTH ORIENTED ROADWAYS. THERE WILL BE AN ENHANCED RISK FOR VEHICLE BLOW OVERS...ESPECIALLY NEAR ARLINGTON AND BORDEAUX AND THE INTERSTATE 80 SUMMIT BETWEEN LARAMIE AND CHEYENNE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. FOR DETAILED ROAD AND TRAVEL CONDITIONS IN WYOMING AND NEBRASKA...DIAL 5 1 1. && $$ WYZ101-104-105-107-109-115-061200- /O.CON.KCYS.HW.A.0005.160206T1500Z-160207T0600Z/ CONVERSE COUNTY LOWER ELEVATIONS-FERRIS/SEMINOE/SHIRLEY MOUNTAINS- SHIRLEY BASIN-EAST PLATTE COUNTY-CENTRAL CARBON COUNTY- LARAMIE VALLEY- INCLUDING THE CITIES OF...DOUGLAS...GLENROCK...MUDDY GAP... MEDICINE BOW...GLENDO...WHEATLAND...CHUGWATER...GUERNSEY... RAWLINS...SINCLAIR...HANNA...LARAMIE 142 PM MST FRI FEB 5 2016 ...HIGH WIND WATCH REMAINS IN EFFECT FROM SATURDAY MORNING THROUGH SATURDAY EVENING... * TIMING...8 AM SATURDAY THROUGH 11 PM SATURDAY NIGHT * WINDS...WEST 35 TO 45 MPH WITH GUSTS TO 60 MPH. WITH RECENT SNOWFALL...THESE WINDS COULD COMBINE WITH BLOWING SNOW TO CREATE SLICK ROADS AND REDUCED VISIBILITIES. * IMPACTS...MAINLY TO TRANSPORTATION. TRAVEL MAY BE HAZARDOUS TO LIGHT WEIGHT AND HIGH PROFILE VEHICLES...ESPECIALLY ON NORTH TO SOUTH ORIENTED ROADWAYS. THERE WILL BE AN ENHANCED RISK FOR VEHICLE BLOW OVERS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$ CLH
623 WWUS75 KCYS 060904 NPWCYS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHEYENNE WY 204 AM MST SAT FEB 6 2016 ...STRONG WINDS WILL PERSIST INTO THIS EVENING FOR THE WIND CORRIDORS OF SOUTHEAST WYOMING WITH ANOTHER STRONG WIND EVENT POSSIBLE ON SUNDAY ACROSS WESTERN NEBRASKA... WYZ101-104-105-107-109-115-061015- /O.CAN.KCYS.HW.A.0005.160206T1500Z-160207T0600Z/ CONVERSE COUNTY LOWER ELEVATIONS-FERRIS/SEMINOE/SHIRLEY MOUNTAINS- SHIRLEY BASIN-EAST PLATTE COUNTY-CENTRAL CARBON COUNTY- LARAMIE VALLEY- INCLUDING THE CITIES OF...DOUGLAS...GLENROCK...MUDDY GAP... MEDICINE BOW...GLENDO...WHEATLAND...CHUGWATER...GUERNSEY... RAWLINS...SINCLAIR...HANNA...LARAMIE 204 AM MST SAT FEB 6 2016 ...HIGH WIND WATCH IS CANCELLED... THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS CANCELLED THE HIGH WIND WATCH. ALTHOUGH IT WILL BE WINDY...THE THREAT OF STRONG AND DAMAGING WINDS HAS SUBSIDED. $$ WYZ106-110-116-117-070000- /O.CON.KCYS.HW.W.0004.000000T0000Z-160207T0600Z/ CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY- NORTH SNOWY RANGE FOOTHILLS-SOUTH LARAMIE RANGE- SOUTH LARAMIE RANGE FOOTHILLS- INCLUDING THE CITIES OF...BORDEAUX...ARLINGTON...ELK MOUNTAIN... VEDAUWOO...BUFORD...PUMPKIN VINE...HORSE CREEK...HARRIMAN... WHITAKER 204 AM MST SAT FEB 6 2016 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 11 PM MST THIS EVENING... * TIMING...THROUGH 11 PM TODAY. * WINDS...WEST TO SOUTHWEST 40 TO 50 MPH WITH GUSTS TO 70 MPH. WITH RECENT SNOWFALL...THESE WINDS COULD COMBINE WITH BLOWING SNOW TO CREATE SLICK ROADS AND REDUCED VISIBILITIES. * IMPACTS...MAINLY TO TRANSPORTATION. TRAVEL WILL BE HAZARDOUS TO LIGHT WEIGHT AND HIGH PROFILE VEHICLES...ESPECIALLY ON NORTH TO SOUTH ORIENTED ROADWAYS. THERE WILL BE AN ENHANCED RISK FOR VEHICLE BLOW OVERS...ESPECIALLY NEAR ARLINGTON AND BORDEAUX AND THE INTERSTATE 80 SUMMIT BETWEEN LARAMIE AND CHEYENNE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. FOR DETAILED ROAD AND TRAVEL CONDITIONS IN WYOMING AND NEBRASKA...DIAL 5 1 1. && $$ NEZ002-003-019>021-054-055-095-096-070000- /O.NEW.KCYS.HW.A.0006.160207T1500Z-160208T0100Z/ DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE- NORTH SIOUX-SOUTH SIOUX- INCLUDING THE CITIES OF...CHADRON...ALLIANCE...SCOTTSBLUFF... GERING...HARRISBURG...BRIDGEPORT...BAYARD...KIMBALL...SIDNEY... HARRISON...AGATE 204 AM MST SAT FEB 6 2016 ...HIGH WIND WATCH IN EFFECT FROM SUNDAY MORNING THROUGH SUNDAY AFTERNOON... THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A HIGH WIND WATCH...WHICH IS IN EFFECT FROM SUNDAY MORNING THROUGH SUNDAY AFTERNOON. * TIMING...8 AM SUNDAY TO 6 PM SUNDAY. * WINDS...NORTHWEST 30 TO 40 MPH WITH GUSTS TO 60 MPH. * IMPACTS...MAINLY TO TRANSPORTATION. TRAVEL MAY BE HAZARDOUS TO LIGHT WEIGHT AND HIGH PROFILE VEHICLES...ESPECIALLY ON EAST TO WEST ORIENTED ROADWAYS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$ RUBIN
What forecasters said that day
The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this high wind watch went out at Feb 4, 10:43 PM MST, 2 hours 52 minutes earlier.
Area forecast discussion, Feb 4, 10:43 PM MST, 2 hours 52 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHEYENNE WY
1043 PM MST THU FEB 4 2016
.SHORT TERM...(TONIGHT-SATURDAY NIGHT)
ISSUED AT 209 PM MST THU FEB 4 2016
THE MAIN CONCERN IN THE NEAR TERM IS HAZARDOUS TRAVEL ALONG AND WEST
OF THE LARAMIE RANGE THROUGH THIS EVENING. SNOW SHOWERS HAVE STARTED
TO DEVELOP OVER CARBON AND CONVERSE COUNTIES IN RESPONSE TO A STRONG
MID-LEVEL SHORTWAVE MOVING QUICKLY ACROSS CENTRAL WYO. THIS ACTIVITY
WILL SPREAD ACROSS THE REMAINDER OF THE CWA OVERNIGHT WITH ONLY VERY
LIGHT ACCUMULATIONS EXPECTED. WEAKENING LOW-LEVEL GRADIENTS CONTINUE
TO PROMOTE DIMINISHING WIND SPEEDS...BUT A FEW HIGHWAY SENSORS STILL
SHOW GUSTS IN THE 40-50 MPH RANGE IN THE WIND PRONE AREAS. POOR ROAD
CONDITIONS ARE OCCURRING WHERE SNOW IS FALLING AND WINDS REMAIN HIGH
ATTM...BUT IT IS NOT WIDESPREAD ENOUGH FOR AN ADVISORY. IN THE SNOWY
AND SIERRA MADRE RANGES...4 TO 7 INCHES OF SNOW WILL FALL TONIGHT.
DRY CONDITIONS WILL PREVAIL ON FRIDAY BENEATH A SHORTWAVE RIDGE. MAY
SEE SOME LINGERING SNOW SHOWERS IN THE MOUNTAINS...BUT DO NOT EXPECT
THIS TO CAUSE ANY PROBLEMS. INCREASING 700 MILLIBAR TEMPERATURES AND
SUBSIDENCE ALOFT SHOULD SUPPORT HIGH TEMPERATURES AT/ABOVE 32 F OVER
THE EASTERN PLAINS...SO TRENDED SLIGHTLY WARMER. THE NEXT POTENT MID
LEVEL DISTURBANCE WILL SWEEP ACROSS MONTANA ON FRIDAY NIGHT AND INTO
NORTHEASTERN WYOMING ON SATURDAY. THE H85 CAG-CPR GRADIENT INCREASES
TO NEAR 80 METERS BY 12Z SAT ALONG WITH 60+ KT H75 FLOW...SO ANOTHER
ROUND OF HIGH WINDS APPEARS LIKELY FOR ARLINGTON. BORDEAUX WILL HAVE
NO PROBLEM HITTING EITHER WITH AN ARL-BRX MSLP GRADIENT ON THE ORDER
OF 4-5 MILLIBARS. OUR LOCAL PROBABILISTIC MODEL IS SHOWING 80-90 PCT
PROBABILITIES OF EXCEEDING HIGH WIND CRITERIA BETWEEN 12-18Z. ISSUED
A HIGH WIND WATCH FOR THE WIND PRONE AREAS FROM FRI EVE THROUGH MUCH
OF SAT. BLOWING SNOW IS POSSIBLE...BUT WARMING TEMPERATURES/CRUSTING
OF SNOW SHOULD KEEP IMPACTS MINIMAL.
WE WILL ALSO NEED TO WATCH SOME OF OUR LOWER ELEVATIONS FOR GUSTS IN
THE NEIGHBORHOOD OF 60 MPH ON SATURDAY AFTERNOON/EVENING. THE GFS IS
SHOWING 65-75 KTS IN THE H7-H75 LAYER OVER BOTH CHEYENNE AND LARAMIE
AT 00Z SUN...AND NAM/GFS BUFKIT SOUNDINGS SHOW STEEP LAPSE RATES AND
EXCELLENT MIXING POTENTIAL. THE MAIN LIMITING FACTOR APPEARS TO BE A
LACK OF STRONGER DOWNWARD OMEGA AT 725 MILLIBARS...BUT THE THREAT IS
DEFINITELY THERE. MAV GUIDANCE SHOWS SUSTAINED WINDS AROUND 28 TO 32
KTS. THERE WILL MOST LIKELY BE A SOME SNOW SHOWERS OVER OUR NORTHERN
ZONES ON SATURDAY NIGHT ASSOCIATED WITH THE AFOREMENTIONED WAVE. NOT
EXPECTING MUCH FOR IMPACTS WITH THE FAST-MOVING SYSTEM.
.LONG TERM...(SUNDAY THROUGH THURSDAY)
ISSUED AT 235 PM MST THU FEB 4 2016
MEDIUM TO LONG RANGE MODELS INDICATE GENERALLY QUIET WEATHER LATE
THIS WEEKEND AND THROUGH MOST OF NEXT WEEK. WITH THE EXCEPTION OF
STRONG WINDS...PRECIP CHANCES WILL BE LOW WITH LIMITED IMPACTS.
THERE IS HIGH CONFIDENCE IN A GRADUAL WARMING TREND THROUGH THE
MIDDLE OF NEXT WEEK WITH TEMPERATURES ABOVE NORMAL AS EARLY AS
TUESDAY. HIGH TEMPERATURES MAY CLIMB TOWARDS THE MID TO UPPER 50S
ON WEDNESDAY ACROSS THE LOWER ELEVATIONS...BUT THIS WILL LIKELY
DEPEND ON ANY REMAINING SNOWPACK.
FORECAST GUIDANCE IN GOOD AGREEMENT...SHOWING NORTHERLY FLOW ALOFT
CONTINUING THROUGH TUESDAY AS THE PACIFIC UPPER LEVEL RIDGE AXIS
NUDGES EASTWARD AND FLATTENS A BIT AS IT MOVES INTO THE ROCKY
MOUNTAIN REGION BY WEDNESDAY. NO REAL CONCERNS WITH PRECIPITATION
CHANCES AS THE BACK DOOR COLD FRONT MODELS WERE SHOWING YESTERDAY
IS A LITTLE FURTHER EAST TODAY. SUNDAY WILL BE COLD AS THE PACIFIC
STORM SYSTEM AND ASSOCIATED COLD FRONT FROM SATURDAY RAPIDLY
MOVES EAST OF THE FORECAST AREA BY SUNDAY. HIGH TEMPERATURES IN
THE 20S TO MID 30S ARE EXPECTED...WARMEST ACROSS WESTERN NEBRASKA.
A PROLONGED PERIOD OF VERY WINDY CONDITIONS ARE EXPECTED SUNDAY
THROUGH TUESDAY ACROSS PORTIONS OF THE FAR EASTERN WYOMING PLAINS
AND WESTERN NEBRASKA DUE TO A STRONG PRESSURE GRADIENT ACROSS THE
AREA. NORTHWEST WINDS MAY GUST BETWEEN 45 TO 55 MPH AT TIMES ALONG
AND EAST OF THE LARAMIE RANGE TOWARDS THE SOUTHERN NEBRASKA
PANHANDLE.
&&
.AVIATION...(FOR THE 06Z TAFS THROUGH 06Z FRIDAY EVENING)
ISSUED AT 1035 PM MST THU FEB 4 2016
SCATTERED LIGHT SNOW SHOWERS WILL END FROM WEST TO EAST THROUGH
08Z. THERE WILL BE BRIEF MVFR-IFR VIS WITH THE SHOWERS. OTHERWISE...
VFR CIGS WILL CONTINUE OVERNIGHT WITH PARTIAL CLEARING FRIDAY.
GUSTY WEST TO NORTHWEST WINDS WILL PRODUCE BLOWING SNOW ACROSS
PORTIONS OF SOUTHEAST WY...MAINLY AFFECTING AREAS WEST OF LARAMIE
TO RAWLINS OVERNIGHT. BREEZY WEST TO NORTHWEST WINDS WILL PREVAIL
FRIDAY.
&&
.FIRE WEATHER...
ISSUED AT 209 PM MST THU FEB 4 2016
MINIMAL FIRE WEATHER CONCERNS WITH A WIDESPREAD SNOW PACK ACROSS
THE ENTIRE FIRE DISTRICT. STRONG WINDS WILL RETURN TO MUCH OF THE
AREA BY THE WEEKEND...ESPECIALLY OVER THE WIND PRONE AREAS. THESE
WINDS MAY WARM US UP SOME...BUT NOT TOO MUCH AS COLD AIR REMAINS
OVERHEAD.
&&
.CYS WATCHES/WARNINGS/ADVISORIES...
WY...HIGH WIND WATCH FROM FRIDAY AFTERNOON THROUGH SATURDAY AFTERNOON
FOR WYZ106-110-116-117.
NE...NONE.
&&
SHORT TERM...CLH
LONG TERM...TJT
AVIATION...MAJ
FIRE WEATHER...GCC/CLHHazardous weather outlook, Feb 4, 8:40 PM MST, 4 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHEYENNE WY 840 PM MST THU FEB 4 2016 WYZ101>119-052245- CONVERSE COUNTY LOWER ELEVATIONS-NIOBRARA COUNTY- NORTH LARAMIE RANGE-FERRIS/SEMINOE/SHIRLEY MOUNTAINS- SHIRLEY BASIN-CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY- EAST PLATTE COUNTY-GOSHEN COUNTY-CENTRAL CARBON COUNTY- NORTH SNOWY RANGE FOOTHILLS-SOUTHWEST CARBON COUNTY- SIERRA MADRE RANGE-UPPER NORTH PLATTE RIVER BASIN-SNOWY RANGE- LARAMIE VALLEY-SOUTH LARAMIE RANGE-SOUTH LARAMIE RANGE FOOTHILLS- CENTRAL LARAMIE COUNTY-EAST LARAMIE COUNTY- 840 PM MST THU FEB 4 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL WYOMING...SOUTH CENTRAL WYOMING AND SOUTHEAST WYOMING. .DAY ONE...TONIGHT SCATTERED SNOW SHOWERS WILL MOVE WEST TO EAST ACROSS THE AREA TONIGHT. THE SNOW WILL COMBINE WITH GUSTY WINDS TO PRODUCE LOW VISIBILITIES IN FALLING AND BLOWING SNOW...AS WELL AS SLICK ROAD CONDITIONS. USE CAUTION IF TRAVELING. ACCUMULATIONS WILL VARY FROM LESS THAN AN INCH VALLEYS AND PLAINS TO AS MUCH AS SIX INCHES OVER THE HIGHER PEAKS OF THE SNOWY AND SIERRA MADRE MOUNTAINS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY STRONG WINDS WILL RETURN TO THE WIND PRONE LOCATIONS OF SOUTHEAST WYOMING FRIDAY EVENING THROUGH SATURDAY AFTERNOON. A HIGH WIND WATCH REMAINS IN EFFECT FROM 5 PM MST FRIDAY THROUGH 5 PM MST SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TONIGHT. NEZ002-003-019>021-054-055-095-096-052245- DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE- NORTH SIOUX-SOUTH SIOUX- 840 PM MST THU FEB 4 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN NEBRASKA. .DAY ONE...TONIGHT SCATTERED SNOW SHOWERS WILL MOVE WEST TO EAST ACROSS THE AREA TONIGHT. ACCUMULATIONS OF A HALF INCH OR LESS ARE EXPECTED. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TONIGHT.
In the hours before
Special weather statement, Feb 4, 10:00 PM MST, 3 hours 35 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 1000 PM MST THU FEB 4 2016 NEZ003-019>021-054-055-096-WYZ106>119-050700- BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE- SOUTH SIOUX-CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY- EAST PLATTE COUNTY-GOSHEN COUNTY-CENTRAL CARBON COUNTY- NORTH SNOWY RANGE FOOTHILLS-SOUTHWEST CARBON COUNTY- SIERRA MADRE RANGE-UPPER NORTH PLATTE RIVER BASIN-SNOWY RANGE- LARAMIE VALLEY-SOUTH LARAMIE RANGE-SOUTH LARAMIE RANGE FOOTHILLS- CENTRAL LARAMIE COUNTY-EAST LARAMIE COUNTY- INCLUDING THE CITIES OF...ALLIANCE...SCOTTSBLUFF...GERING... HARRISBURG...BRIDGEPORT...BAYARD...KIMBALL...SIDNEY...AGATE... BORDEAUX...GLENDO...WHEATLAND...CHUGWATER...GUERNSEY... TORRINGTON...RAWLINS...SINCLAIR...HANNA...ARLINGTON... ELK MOUNTAIN...BAGGS...DIXON...SARATOGA...ENCAMPMENT... RIVERSIDE...CENTENNIAL...ALBANY...WOODS LANDING...LARAMIE... VEDAUWOO...BUFORD...PUMPKIN VINE...HORSE CREEK...HARRIMAN... WHITAKER...CHEYENNE...BURNS...CARPENTER...ALBIN...PINE BLUFFS 1000 PM MST THU FEB 4 2016 SCATTERED SNOW SHOWERS WILL MOVE ACROSS PORTIONS OF SOUTHEAST WYOMING AND THE WESTERN NEBRASKA PANHANDLE THROUGH MIDNIGHT. THE SNOW WILL COMBINE WITH WIND GUSTS OF 25 TO 35 MPH TO PRODUCE AREAS OF BLOWING AND DRIFTING SNOW AND BLACK ICE. VISIBILITIES MAY BE REDUCED TO ONE MILE AT TIMES IN FALLING AND BLOWING SNOW. TRAVEL WILL BE HAZARDOUS WITH SLICK ROADS AND REDUCED VISIBILITIES IN FALLING AND BLOWING SNOW. REDUCE SPEEDS AND ALLOW EXTRA TRAVEL TIME.
The office that day
Everything else NWS Cheyenne, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 5, 1:35 AM MST | High Wind Warning | CYS | Albany, Carbon, Laramie, Platte | 49 hr |
Nearby
High Wind Watches in Wyoming, 2016Every high wind watch in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.